Jump to content

Praying antidepressants help


dawn79

Recommended Posts

I wrote a few days ago, saying my mom was depressed about her LC diagnosis. Today she was readmitted to the hospital b/c her blood sugar was waaaaay too high (she's diabetic also). While we were there, my mom broke down. Put her head in her hands and started bawling. I have only seen my mom cry ONCE in my entire life, and that was when I was 2 and her mother passed away. It scared me. I know I would be a blubbering mess if I was diagnosed with anything even remotely as scary as LC, but it completely freaked me out.

Her behavior is getting very strange also--she's EXTREMELY demanding, like rather than asking for a glass of water, she yells, "I need water NOW!" like we're mind-readers and we're choosing to ignore her or something. That is not like her at all. She also doesn't walk. AT all. When she's at home, she sits on her couch and doesn't do anything, and needs help to go to the bathroom (she has a commode about 3 feet away from the couch), and she's basically become an invalid. She's running my poor father ragged and I do not need him having a heart attack along with dealing with LC. I can't help out more because I have to work (or else I can't pay the bills and I'm kicked out of my apt.) and am just so...stuck. I'm hoping to God that the reason Mom is acting like this is because she's depressed, and anti-depressants will snap her out of it. I talked to her dr. today and he said he is going to prescribe something for her...so pray that it works, because I don't know how much more of this I can take, seriously.

Link to comment
Share on other sites

Dawn, I am sorry this is happening. It is so hard to deal with the diagnosis itself let alone all the other issues too.

Is your Mom taking any steriods? They can really send blood sugar through the roof! They can also effect mood and temperment as well. My Mom started on steriods but had to be talken off because of her blood sugar. It's good that she's in hospital for the time being. Maybe some of this is related to her blood sugar and some "tinkering" with her meds might help straighten things out. It will also give you and your Dad a bit of a break.

I hope things turn around for you soon.

Shauna

Link to comment
Share on other sites

Sending positive thoughts that the meds help some. It's a hard disease, and treatments take its toll on the body as well as the mind. The uncertainty of it all is so scary too. Give it some time. I am praying that it gets better and your family and your mom can find some comfort and peace soon.

Keep us posted please,

Hugs,

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.